×

zbMATH — the first resource for mathematics

Fibration method and Manin obstruction. (Méthode des fibrations et obstruction de Manin.) (French) Zbl 0847.14001
Let \(k\) be a number field and \(V\) be an algebraic variety defined over \(k\). We have the set \(V(k)\) and the corresponding “local” sets \(V(k_v)\) for any place of \(k\). This gives a possibility to define a Hasse principle and the property of weak approximation for a class of varieties \(V\).
In 1970 Manin introduced an obstruction to the Hasse principle using the Grothendieck-Brauer group and in 1976 Colliot-Thélène and Sansuc constructed an obstruction for the weak approximation. The main problem in this field is to understand that these obstructions are the only ones. In particular, one way to this is to check the validity of this property for fibrations of algebraic varieties if it is true for the base and the fibers. The author proves two theorems of this type (theorem 4.2.1 and 4.3.1).

MSC:
14B12 Local deformation theory, Artin approximation, etc.
14F22 Brauer groups of schemes
14G25 Global ground fields in algebraic geometry
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] J. W. S. Cassels and A. Fröhlich, Algebraic number theory , Proceedings of an instructional conference organized by the London Mathematical Society (a NATO Advanced Study Institute) with the support of the Inter national Mathematical Union. Edited by J. W. S. Cassels and A. Fröhlich, Academic Press, London, 1967. · Zbl 0153.07403
[2] J.-L. Colliot-Thelene, Surfaces rationnelles fibrées en coniques de degré \(4\) , Séminaire de Théorie des Nombres, Paris 1988-1989 ed. C. Goldstein, Progr. Math., vol. 91, Birkhäuser Boston, Boston, MA, 1990, pp. 43-55. · Zbl 0731.14033
[3] J.-L. Colliot-Thélène, L’arithmétique des variétés rationnelles , Ann. Fac. Sci. Toulouse Math. (6) 1 (1992), no. 3, 295-336. · Zbl 0787.14012
[4] J.-L. Colliot-Thélène, D. Coray, and J.-J. Sansuc, Descente et principe de Hasse pour certaines variétés rationnelles , J. Reine Angew. Math. 320 (1980), 150-191. · Zbl 0434.14019
[5] J.-L. Colliot-Thélène, D. Kanevsky, and J.-J. Sansuc, Arithmétique des surfaces cubiques diagonales , Diophantine approximation and transcendence theory (Bonn, 1985), Lecture Notes in Math., vol. 1290, Springer-Verlag, Berlin, 1987, pp. 1-108. · Zbl 0639.14018
[6] J.-L. Colliot-Thélène and M. Ojanguren, Variétés unirationnelles non rationnelles: au-delà de l’exemple d’Artin et Mumford , Invent. Math. 97 (1989), no. 1, 141-158. · Zbl 0686.14050
[7] J.-L. Colliot-Thélène and W. Raskind, \(\scr K_ 2\)-cohomology and the second Chow group , Math. Ann. 270 (1985), no. 2, 165-199. · Zbl 0536.14004
[8] J.-L. Colliot-Thélène and W. Raskind, Groupe de Chow de codimension deux des variétés définies sur un corps de nombres: un théorème de finitude pour la torsion , Invent. Math. 105 (1991), no. 2, 221-245. · Zbl 0752.14004
[9] J.-L. Colliot-Thélène and P. Salberger, Arithmetic on some singular cubic hypersurfaces , Proc. London Math. Soc. (3) 58 (1989), no. 3, 519-549. · Zbl 0638.14011
[10] 1 J.-L. Colliot-Thélène and J.-J. Sansuc, Torseurs sous des groupes de type multiplicatif; applications à l’étude des points rationnels de certaines variétés algébriques , C. R. Acad. Sci. Paris Sér. A-B 282 (1976), no. 18, Aii, A1113-A1116. · Zbl 0337.14014
[11] 2 J.-L. Colliot-Thélène and J.-J. Sansuc, Variétés de première descente attachées aux variétés rationnelles , C. R. Acad. Sci. Paris Sér. A-B 284 (1977), no. 16, A967-A970. · Zbl 0349.14026
[12] 3 J.-L. Colliot-Thélène and J.-J. Sansuc, La descente sur une variété rationnelle définie sur un corps de nombres , C. R. Acad. Sci. Paris Sér. A-B 284 (1977), no. 19, A1215-A1218. · Zbl 0349.14015
[13] J.-L. Colliot-Thélène and J.-J. Sansuc, La descente sur les variétés rationnelles. II , Duke Math. J. 54 (1987), no. 2, 375-492. · Zbl 0659.14028
[14] 1 J.-L. Colliot-Thélène, J.-J. Sansuc, and Peter Swinnerton-Dyer, Intersections of two quadrics and Châtelet surfaces. I , J. Reine Angew. Math. 373 (1987), 37-107. · Zbl 0622.14029
[15] 2 J.-L. Colliot-Thélène, J.-J. Sansuc, and Peter Swinnerton-Dyer, Intersections of two quadrics and Châtelet surfaces. II , J. Reine Angew. Math. 374 (1987), 72-168. · Zbl 0622.14030
[16] J.-L. Colliot-Thélène and A. N. Skorobogatov, Approximation faible pour les intersections de deux quadriques en dimension \(3\) , C. R. Acad. Sci. Paris Sér. I Math. 314 (1992), no. 2, 127-132. · Zbl 0757.14028
[17] D. Coray and M. A. Tsfasman, Arithmetic on singular Del Pezzo surfaces , Proc. London Math. Soc. (3) 57 (1988), no. 1, 25-87. · Zbl 0653.14018
[18] D. Coray, Two remarks on the Bertini theorems , non publié, 1980.
[19] A. Debbache, Principe de Hasse pour certaines intersections de deux quadriques , prépublication, 1990. · Zbl 1293.11056
[20] T. Ekedahl, An effective version of Hilbert’s irreducibility theorem , Séminaire de Théorie des Nombres, Paris 1988-1989 ed. C. Goldstein, Progr. Math., vol. 91, Birkhäuser Boston, Boston, MA, 1990, pp. 241-249. · Zbl 0729.12005
[21] W. Fulton, Intersection theory , Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 2, Springer-Verlag, Berlin, 1984. · Zbl 0541.14005
[22] W. Fulton and R. Lazarsfeld, Connectivity and its applications in algebraic geometry , Algebraic geometry (Chicago, Ill., 1980), Lecture Notes in Math., vol. 862, Springer, Berlin, 1981, pp. 26-92. · Zbl 0484.14005
[23] P. Griffiths and J. Harris, Principles of algebraic geometry , Wiley-Interscience [John Wiley & Sons], New York, 1978. · Zbl 0408.14001
[24] A. Grothendieck, Géométrie algébrique et géométrie formelle , exposé Bourbaki (1958/1959), vol. 182, Secrétariat Mathématique, Paris, 1962, reproduit dans Fondements de la géométrie algébrique. · Zbl 0229.14005
[25] A. Grothendieck and J. Dieudonné, Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas. III , Inst. Hautes Études Sci. Publ. Math. (1966), no. 28, 255. · Zbl 0144.19904
[26] A. Grothendieck and M. Demazure, Schémas en groupes. II: Groupes de type multiplicatif, et structure des schémas en groupes généraux , Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3). Dirigé par M. Demazure et A. Grothendieck. Lecture Notes in Mathematics, Vol. 152, Springer-Verlag, Berlin, 1962/1964. · Zbl 0209.24201
[27] A. Grothendieck, Le groupe de Brauer. II. Théorie cohomologique , Dix Exposés sur la Cohomologie des Schémas, North-Holland, Amsterdam,Masson, 1968, pp. 67-87. · Zbl 0198.25803
[28] A. Grothendieck, Le groupe de Brauer. III. Exemples et compléments , Dix Exposés sur la Cohomologie des Schémas, North-Holland, Amsterdam, 1968, pp. 88-188. · Zbl 0198.25901
[29] D. Harari, Groupe de Brauer de certaines hypersurfaces , Astérisque (1992), no. 209, 14, 203-214, dans Journées arithmétiques de Genève 1991. · Zbl 0795.14023
[30] D. Harari, Principe de Hasse et approximation faible sur certaines hypersurfaces , prépublication, 1993.
[31] R. Hartshorne, Algebraic geometry , Springer-Verlag, New York, 1977. · Zbl 0367.14001
[32] H. Hironaka, Resolution of singularities of an algebraic variety over a field of characteristic zero. I, II , Ann. of Math. (2) 79 (1964), 109-203; ibid. (2) 79 (1964), 205-326. JSTOR: · Zbl 0122.38603
[33] D. Kanevsky, Application of the conjecture on the Manin obstruction to various Diophantine problems , Astérisque (1987), no. 147-148, 307-314, 345, dans Journées arithmétiques de Besançon, 1985. · Zbl 0625.14010
[34] S. Lang, Algebraic Number Theory , Springer-Verlag, New York, 1986. · Zbl 0601.12001
[35] S. Lang, Fundamentals of Diophantine geometry , Springer-Verlag, New York, 1983. · Zbl 0528.14013
[36] S. Lang and A. Weil, Number of points of varieties in finite fields , Amer. J. Math. 76 (1954), 819-827. JSTOR: · Zbl 0058.27202
[37] Yu. I. Manin, Le groupe de Brauer-Grothendieck en géométrie diophantienne , Actes du Congrès International des Mathématiciens (Nice, 1970), Tome 1, Gauthier-Villars, Paris, 1971, pp. 401-411. · Zbl 0239.14010
[38] Yu. I. Manin and M. Hazewinkel, Cubic forms: algebra, geometry, arithmetic , North-Holland Publishing Co., Amsterdam, 1974. · Zbl 0277.14014
[39] H. Matsumura, Commutative algebra , Mathematics Lecture Note Series, vol. 56, Benjamin/Cummings Publishing Co., Inc., Reading, Mass., 1980. · Zbl 0441.13001
[40] J.-S. Milne, Étale cohomology , Princeton Mathematical Series, vol. 33, Princeton University Press, Princeton, N.J., 1980. · Zbl 0433.14012
[41] Y. Morita, A note on the Hilbert irreducibility theorem. The irreducibility theorem and the strong approximation theorem , Proc. Japan Acad. Ser. A Math. Sci. 66 (1990), no. 4, 101-104. · Zbl 0725.12003
[42] H. Nishimura, Some remarks on rational points , Mem. Coll. Sci. Univ. Kyoto. Ser. A. Math. 29 (1955), 189-192. · Zbl 0068.14802
[43] D. Mumford, Abelian varieties , Tata Institute of Fundamental Research Studies in Mathematics, No. 5, Published for the Tata Institute of Fundamental Research, Bombay, 1970. · Zbl 0223.14022
[44] P. Salberger and A. N. Skorobogatov, Weak approximation for surfaces defined by two quadratic forms , Duke Math. J. 63 (1991), no. 2, 517-536. · Zbl 0770.14019
[45] J.-J. Sansuc, Groupe de Brauer et arithmétique des groupes algébriques linéaires sur un corps de nombres , J. Reine Angew. Math. 327 (1981), 12-80. · Zbl 0468.14007
[46] P. Schneider, Über gewisse Galoiscohomologiegruppen , Math. Z. 168 (1979), no. 2, 181-205. · Zbl 0421.12024
[47] J.-P. Serre, Corps locaux , Hermann, Paris, 1968.
[48] J.-P. Serre, Cours d’arithmétique , Collection SUP: “Le Mathématicien”, vol. 2, Presses Universitaires de France, Paris, 1970. · Zbl 0225.12002
[49] J.-P. Serre, Spécialisation des éléments de \(\mathrm Br_ 2(\mathbf Q(T_ 1,\cdots,T_ n))\) , C. R. Acad. Sci. Paris Sér. I Math. 311 (1990), no. 7, 397-402. · Zbl 0711.13002
[50] A. N. Skorobogatov, Arithmetic on certain quadric bundles of relative dimension \(2\). I , J. Reine Angew. Math. 407 (1990), 57-74. · Zbl 0692.14001
[51] A. N. Skorobogatov, On the fibration method for proving the Hasse principle and weak approximation , Séminaire de Théorie des Nombres, Paris 1988-1989 ed. C. Goldstein, Progr. Math., vol. 91, Birkhäuser Boston, Boston, MA, 1990, avec B. Kunyavskiî pour l’appendice, pp. 205-219. · Zbl 0748.14002
[52] V. E. Voskresenskii, Algebraicheskie tory , Izdat. “Nauka”, Moscow, 1977, en russe. · Zbl 0499.14013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.